California, 2006Wildfire in California, July 22 to 31, 2006
July 22 to 31, 2006 · NWS MTR · 1 event in 1 county or zone
Lightning induced a wildfire near San Ardo in Southern Monterey County on July 22nd. The fire burned until controlled on August 1st after a total of 14,507 acres was consumed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning induced a wildfire near San Ardo in Southern Monterey County on July 22nd. The fire burned until controlled on August 1st after a total of 14,507 acres was consumed. No known injuries or deaths were reported - and only 1 outbuilding was destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Jul 22, 9:20 AM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 22, 9:20 AM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1020 AM PDT SAT JUL 22 2006
UPDATED FOR AVIATION DISCUSSION
.DISCUSSION...WARM START TO WHAT WILL BE ANOTHER HOT DAY FOR MOST
AREAS. SENT OUT A PRELIMINARY RECORD REPORT THIS AM ON POTENTIAL
RECORD HIGH OVERNIGHT LOWS. SAN JOSE REPORTED 74 FOR OVERNIGHT LOW
WHICH IS +1 DEGREE ABOVE THEIR ALL TIME OVERNIGHT LOW (SEE
SFORERMTR SXUS76 FOR DETAILS). OAK 12Z SOUNDING SHOWING TEMPERATURES
AT 2000 FT OF 90 DEGREES WHICH CORRELATES WELL WITH SOME RAWS SITES
AT 2000 FT AND ABOVE REPORTING 90 DEGREES AT 6 AM THIS MORNING.
ALTHOUGH STRATUS COVERS THE OCEAN JUST A FEW MILES OFFSHORE...THE
STRONG SUBSIDENCE ALOFT AND VERY WEAK ONSHORE GRADIENTS (DOWN .5 MB
FROM YESTERDAY SFO TO SAC) SHOULD KEEP THE STRATUS WHERE IT IS TODAY.
THUS VERY HOT TEMPERATURES INLAND TODAY AND WELL ABOVE NORMAL
HIGHS AROUND THE BAY WITH RECORD HIGHS POSSIBLE AT MANY OF THE
LOCATIONS THAT SET HIGH TEMPERATURE RECORDS YESTERDAY. THERE IS
ANOTHER PUSH OF MONSOON MOISTURE COMING UP THROUGH SO CAL THIS AM BUT
AS WITH THE LAST SEVERAL OF THESE THE CONVECTION REMAINS OVER THE SO
CAL MTNS AND SIERRA NEVADA. OUR AREA JUST SEES A FEW BLOW OFF CIRRUS
CLOUDS. WILL KEEP THE HEAT ADVISORY GOING FOR INTERIOR NORTH...EAST
AND SOUTH BAY LOCATIONS AND SOUTHERN MONTEREY AND SAN BENITO
COUNTIES FOR TODAY AS TEMPERATURES AND LOW LEVEL MOISTURE WILL KEEP
HEAT INDICES AT OR ABOVE 105 IN MANY LOCATIONS IN THESE AREAS. LOOKS
LIKE CURRENT FORECAST IS ON TRACK SO WILL NOT UPDATE THIS AM.
LATEST MODEL GUIDANCE SUGGEST THAT 500 MB HEIGHTS WILL BEGIN TO
DECREASE TONIGHT AND SLOWLY THROUGH NEXT WEEK. SO IT LOOKS LIKE
TODAY WILL BE THE WARMEST DAY WITH COASTAL AREAS SEEING THE BIGGEST
COOL DOWN STARTING TOMORROW AND INLAND AREAS WILL SEE A GRADUAL
COOLING TREND BEGINNING TOMORROW AND EXTENDING INTO NEXT WEEK.
HOWEVER THE WORD GRADUAL SHOULD BE EMPHASIZED FOR INTERIOR LOCATIONS
AND TEMPERATURES MAY REMAIN NEAR OR EVEN SLIGHTLY ABOVE NORMAL
INTERIOR LOCATIONS INTO NEXT WEEK. HAVE BROUGHT STRATUS INTO THE
COASTAL AREAS OVERNIGHT WITH LOCALLY DENSE FOG AS MARINE LAYER WILL
BE ABOUT 500 FT. AS COOLING TREND CONTINUES THE STRATUS WILL MOVE
FURTHER INLAND NIGHTS AND MORNINGS (INTO SF BAY BUT NOT INLAND
SECTIONS OF EAST OR NORTH BAY) SUCH THAT WE SEE A MORE TYPICAL LATE
JULY PATTERN BY TUESDAY OF NEXT WEEK.
EXTENDED...EXTENDED GUIDANCE SHOWS SOME SIGNIFICANT DIFFERENCES BY
MID TO LATE NEXT WEEK. GFS HAS WEAK UPPER TROUGH OVER NOR CAL
WHILE EURO AND UKMET HAVE HEIGHTS 60 METERS HIGHER AND JUST
OFFSHORE. THIS WOULD INDICATE THAT INLAND AREAS WOULD REMAIN
WITH ABOVE NORMAL TEMPERATURES WHILE COASTAL AREAS WOULD BE CLOSE TO
NORMAL WITH CONTINUED NIGHT AND MORNING LOW CLOUDS AND FOG BUT ONLY
PUSHING WEAKLY INLAND. INTERESTING THAT THE EURO WANTS TO BRING A
TROPICAL SYSTEM NORTH ALONG BAJA AS IT DIGS A TROUGH OFFSHORE OF BC
ALLOWING WEAK S AND SW FLOW ALOFT OFF THE WEST COAST TO HELP STEER
THE SYSTEM NORTH. WILL SEE IF ANY OF THIS REALLY DEVELOPS.
&&
.AVIATION...EXTREME HEAT AGAIN TODAY AWAY FROM THE COAST. STRATUS
REMAINS OFFSHORE WITH AN EXPECTED RETURN TO MRY AND SNS TONIGHT...
BUT SAN FRAN BAY TERMINALS SHOULD REMAIN CLEAR THROUGH THE NIGHT.
&&
MTR WATCHES/WARNINGS/ADVISORIES...
.THROUGH SUN...HEAT ADVISORY...MOST INLAND ZONES.
.THIS AFTN/EVENING...SCA...SFO BAY NORTH OF THE BAY BRIDGE.
PUBLIC FORECAST: REYNOLDS
AVIATION/MARINE: MORRISON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jul 22, 5:00 AM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PDT SAT JUL 22 2006
CAZ006-505-508-509-512-514-515-517-231300-
BIG SUR COAST-SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
600 AM PDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AREAS OF THE SAN
FRANCISCO BAY AND MONTEREY BAY AREAS...SANTA CRUZ MOUNTAINS AND THE
SANTA LUCIA MOUNTAINS
.DAY ONE...SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
CAZ506-507-510-511-513-516-518-231300-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
600 AM PDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY VALLEYS
AND HILLS...SANTA CLARA VALLEY...SOUTHERN SALINAS VALLEY AND THE
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY
.DAY ONE...SATURDAY
VERY HOT WEATHER IS EXPECTED TODAY WITH HEAT INDICES OF 106 TO 112.
* HEAT ADVISORY......SEE WWUS76 KMTR - NPWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND WITH HEAT
INDICES REACHING BETWEEN 105 AND 110 DEGREES.
A HEAT ADVISORY REMAINS IN EFFECT SUNDAY.
* HEAT ADVISORY......SEE WWUS76 KMTR - NPWMTR FOR DETAILS *
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
W PI
Wildfire, Southern Salinas Valley / Arroyo Seco / Lake San Antonio
- When
- July 22, 1:00 PM PST to July 31, 10:00 PM PST
- Where
- Southern Salinas Valley / Arroyo Seco / Lake San Antonio forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.240, -121.309 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525792.